Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Sleeplessness. Need to take tylenol to get sleep. On BP, cholesterol & heart medication (edox). Do medicines interfere with sleep?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4905 Questions
Question
I have real sleeping issues and take something every night to sleep - usually one-half of a tylenol pm. I am on blood pressure, cholesterol and heart medicine (edox) and wonder if any of these interfere with my sleep.
Posted Mon, 21 May 2012 in Sleep Disorders
 
 
Answered by Dr. Aashish Raghu 2 hours later
Hi there.

I have read and understood your query.

Since when are you having problem in sleep. Any changes in your mood recently.

Any change in appetite, weight recently.

Have you checked your blood pressure and cholesterol recently.

The medicine EDOX is a natural remedy to improve sexual and general energy levels. It contains a certain protein supplement to increase energy and also natural compounds which increase blood flow to genital region. This drug is known to reduce stress levels and enhance sleep. Side effects have not been well tested for this drug.

Tylenol PM is a medication which is used to relieve fever, mild aches and pains in the body. It is known to help in achieving good sleep.

Certain medication for blood pressure control, cholesterol control may cause disturbance in sleep. Kindly specify all the medication that you are on.

Stress may be the commonest cause of difficulty in sleeping. Could be because of long work hours, improper diet, lack of exercise, smoking, alcohol consumption. Perform daily brisk walking for 40 minutes. This release special chemicals called endorphins which improve energy levels and also help to attain good sleep pattern.

You will need to adjust work hours well within your comfort limits to limit stress, consume lower calorie diet which is XXXXXXX in fresh fruits and XXXXXXX leafy vegetables which boost immune system, energy and also reduce cholesterol and alleviate heart disease. Avoid salty, fatty diet, junk food, smoking, alcohol.

Kindly do consult with your Doctor to manage your blood pressure, cholesterol and heart problem issues. It would be wise to consult with a leading Psychiatrist for in depth understanding of your sleep problem as it can also be caused by depressive illness, anxiety etc.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Sleeplessness. Need to take tylenol to get sleep. On BP, cholesterol & heart medication (edox). Do medicines interfere with sleep? 20 hours later
Sleep issues have been going on - on and off for years. I only work 20 hrs a wk on job I love at a Univ - no problem. I'm not depressed and my blood pressure (toprol and aceon) and cholesterol (simvastatin) are under control. I think I'm just afraid to try to sleep without taking something. My next quex is: For the past 10 yrs or so, I now and then get horrific spasms in my right thigh area - only when I'm lying down or move my leg in an unusual way. The pain is unimaginable for about 10-15 min and then goes away leaving soreness. I'd love to do yoga or pilates, but afraid to try. I've been told to drink quinine water, but it would probably take gallons and I think there is salt in the water. I'm at a loss. Thanks for any help.
 
 
Answered by Dr. Aashish Raghu 1 hour later
Hi there,

Thanks for writing back.

It is possible you could be having an anxiety related disorder. Sleep deprivation can also cause muscle spasms in the body. Certain diseases like Fibromyalgia can also cause muscle spasms, weakness and sleep disturbance.

It is best you consult a leading Psychiatrist who will do a complete assessment and find the proper management for your condition.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor